Alert archive / Florida / Coastal Flood Statements in 2012

Coastal Flood Statement 10, NWS Miami, FL

November 25, 2012Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Nov 25, 2012, 4:23 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 4:23 AM EST (09:23 UTC)
Expired
Nov 28, 2012, 9:09 AM EST
In force
3 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WHUS42 KMFL 250923
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
423 AM EST SUN NOV 25 2012

...HIGH RISK OF RIP CURRENTS CONTINUES FOR PALM BEACH COUNTY...
...MINOR COASTAL FLOODING POSSIBLE EAST COAST...

.A LINGERING NORTHEAST SWELL WILL CONTINUE TO IMPACT PORTIONS OF
THE SOUTHEAST FLORIDA COAST TODAY...MAINLY FROM DEERFIELD BEACH TO
JUPITER INLET...WITH ELEVATED SURF AND RIP CURRENTS. THIS SWELL
IS FORECAST TO GRADUALLY SUBSIDE THROUGH THE COURSE OF THE DAY
TODAY.

SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN ABOVE
NORMAL TODAY. THIS WILL KEEP THE POTENTIAL FOR MINOR COASTAL
STREET FLOODING UP...MAINLY ON THE BAY SIDE OF SOUTH BEACH AND
PORTIONS OF A1A IN FORT LAUDERDALE.

FLZ172-173-260000-
/O.NEW.KMFL.CF.S.0010.121125T0923Z-121126T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
423 AM EST SUN NOV 25 2012

...MINOR COASTAL FLOODING DURING HIGH TIDE...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN
  NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY SIDE OF
  SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO TENTH
  STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE.

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDE CYCLE WILL BE EARLY
  THIS MORNING AROUND 6 AM AND AND ONCE AGAIN AROUND 6 PM THIS
  EVENING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE. 

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$

FLZ168-260000-
/O.NEW.KMFL.RP.S.0036.121125T0923Z-121126T0000Z/
COASTAL PALM BEACH-
423 AM EST SUN NOV 25 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. 

* SURF AND RIP CURRENTS...MODERATE SURF WILL MAINTAIN AN ELEVATED
  RISK OF RIP CURRENTS THROUGH THE DAY...ESPECIALLY AROUND JETTIES
  AND PIERS WHERE THE SURF IS GENERALLY HIGHER.

* TIMING...SURF AND THE RISK OF RIP CURRENTS WILL CONTINUE TO
  SUBSIDE TODAY THROUGH TONIGHT.

* IMPACTS...HAZARDOUS RIP CURRENTS WILL MAINTAIN DANGEROUS
  SWIMMING CONDITIONS...ESPECIALLY AROUND PIERS AND JETTIES WHERE
  THE HIGHER SURF IS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
8 follow-up statements
149 
WHUS42 KMFL 251934
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EST SUN NOV 25 2012

...HIGH RISK OF RIP CURRENTS CONTINUES FOR PALM BEACH COUNTY...
...MINOR COASTAL FLOODING POSSIBLE EAST COAST...

.A LINGERING NORTHEAST SWELL WILL CONTINUE TO IMPACT PORTIONS OF
THE SOUTHEAST FLORIDA COAST TODAY...MAINLY FROM DEERFIELD BEACH
TO JUPITER INLET...WITH ELEVATED SURF AND RIP CURRENTS. THIS
SWELL IS FORECAST TO GRADUALLY SUBSIDE THROUGH THE COURSE OF THE
DAY TODAY.

SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN ABOVE
NORMAL THROUGH TOMORROW. THIS WILL KEEP THE POTENTIAL FOR MINOR COASTAL
STREET FLOODING UP...MAINLY ON THE BAY SIDE OF SOUTH BEACH AND
PORTIONS OF A1A IN FORT LAUDERDALE.

FLZ168-260000-
/O.EXB.KMFL.CF.S.0010.000000T0000Z-121127T0000Z/
/O.CON.KMFL.RP.S.0036.000000T0000Z-121126T0000Z/
COASTAL PALM BEACH-
234 PM EST SUN NOV 25 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...MINOR COASTAL FLOODING POSSIBLE NEAR HIGH TIDES...

* SURF AND RIP CURRENTS...MODERATE SURF WILL MAINTAIN AN ELEVATED
  RISK OF RIP CURRENTS THROUGH THE AFTERNOON...ESPECIALLY AROUND
  JETTIES AND PIERS.

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN
  NORMAL...AND MINOR COASTAL FLOODING IS POSSIBLE AT SENSITIVE
  LOCATIONS.

* TIMING...RISK OF RIP CURRENTS DIMINISH TONIGHT. MINOR STREET
  FLOODING WILL BE POSSIBLE AT AND AROUND THE TIMES OF HIGH TIDE.
  THE NEXT HIGH TIDE CYCLE WILL AROUND 6 PM THIS
  EVENING...FOLLOWED BY 600 AM MONDAY MORNING...AND AGAIN BETWEEN
  600 PM AND 700 PM MONDAY EVENING.

* IMPACTS...HAZARDOUS RIP CURRENTS WILL MAINTAIN DANGEROUS SWIMMING
  CONDITIONS. PARTIAL STREET FLOODING POSSIBLE.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$

FLZ172-173-260000-
/O.EXT.KMFL.CF.S.0010.000000T0000Z-121127T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
234 PM EST SUN NOV 25 2012

...MINOR COASTAL FLOODING DURING HIGH TIDES...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY 
  SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO 
  TENTH STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE. 

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDES WILL OCCUR BETWEEN
  600 PM EST AND 700 PM EDT THIS AND TOMORROW EVENINGS...AND
  BETWEEN 600 AM EST AND 700 AM EST TOMORROW MORNING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$
175 
WHUS42 KMFL 260001
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
701 PM EST SUN NOV 25 2012
 
...MINOR COASTAL FLOODING EAST COAST...
 
SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN
ABOVE NORMAL THROUGH TOMORROW. THIS WILL KEEP THE POTENTIAL FOR
MINOR COASTAL STREET FLOODING UP...MAINLY ON THE BAY SIDE OF SOUTH
BEACH AND PORTIONS OF A1A IN FORT LAUDERDALE AT TIMES OF HIGH TIDE.

FLZ168-270000-
/O.EXP.KMFL.RP.S.0036.000000T0000Z-121126T0000Z/
/O.CON.KMFL.CF.S.0010.000000T0000Z-121127T0000Z/
COASTAL PALM BEACH-
701 PM EST SUN NOV 25 2012

...HIGH RIP CURRENT RISK WILL EXPIRE AT 7 PM EST THIS EVENING...
...MINOR COASTAL FLOODING POSSIBLE ALONG EAST COAST...
 
* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...AND MINOR COASTAL FLOODING IS POSSIBLE AT 
  SENSITIVE LOCATIONS. 

* TIMING...RISK OF RIP CURRENTS DIMINISH TONIGHT. MINOR STREET
  FLOODING WILL BE POSSIBLE AT AND AROUND THE TIMES OF HIGH TIDE.
  THE NEXT HIGH TIDE CYCLE IS AROUND 6 TO 7 PM THIS EVENING...
  FOLLOWED BY 600 AM MONDAY MORNING...AND AGAIN BETWEEN 600 PM AND
  700 PM MONDAY EVENING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$

FLZ172-173-270000-
/O.CON.KMFL.CF.S.0010.000000T0000Z-121127T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
701 PM EST SUN NOV 25 2012

...MINOR COASTAL FLOODING EAST COAST...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY 
  SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO 
  TENTH STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE. 

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND 
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDES WILL OCCUR BETWEEN 
  600 PM EST AND 700 PM EDT THIS AND TOMORROW EVENINGS...AND 
  BETWEEN 600 AM EST AND 700 AM EST TOMORROW MORNING. 

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$
514 
WHUS42 KMFL 261907
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EST MON NOV 26 2012

...MINOR COASTAL FLOODING EAST COAST...

SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN ABOVE
NORMAL THROUGH TUESDAY MORNING. THIS WILL KEEP THE POTENTIAL FOR
MINOR COASTAL STREET FLOODING UP...MAINLY ON THE BAY SIDE OF SOUTH
BEACH AND PORTIONS OF A1A IN FORT LAUDERDALE AT TIMES OF HIGH
TIDE.

FLZ168-172-173-270300-
/O.EXT.KMFL.CF.S.0010.000000T0000Z-121127T1500Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
207 PM EST MON NOV 26 2012

...MINOR COASTAL FLOODING EAST COAST...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY 
  SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO 
  TENTH STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE. 

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDES WILL OCCUR BETWEEN 6
  PM EST AND 8 PM EDT THIS EVENING...AND BETWEEN 6 AM EST AND 8 AM
  EST TUESDAY MORNING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$

BAXTER
061 
WHUS42 KMFL 270321
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1021 PM EST MON NOV 26 2012

...MINOR COASTAL FLOODING EAST COAST...

SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN ABOVE
NORMAL THROUGH TUESDAY MORNING. THIS WILL KEEP THE POTENTIAL FOR
MINOR COASTAL STREET FLOODING UP...MAINLY ON THE BAY SIDE OF
SOUTH BEACH AND PORTIONS OF A1A IN FORT LAUDERDALE AT TIMES OF
HIGH TIDE.

FLZ168-172-173-271500-
/O.CON.KMFL.CF.S.0010.000000T0000Z-121127T1500Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1021 PM EST MON NOV 26 2012

...MINOR COASTAL FLOODING EAST COAST...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY 
  SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO 
  TENTH STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE. 

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDE WILL OCCUR BETWEEN 6
  AM EST AND 8 AM EST TUESDAY MORNING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$
837 
WHUS42 KMFL 271316
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
816 AM EST TUE NOV 27 2012

...MINOR COASTAL FLOODING EAST COAST...

SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN ABOVE
NORMAL. DURING TUESDAY MORNING HIGH TIDE...LEVELS WERE ABOUT ONE
HALF FOOT ABOVE ASTRONOMICAL NORMALS. WITH THE LUNAR CYCLE
APPROACHING FULL MOON...CREATING HIGHER THAN AVERAGE TIDES...THIS WILL
KEEP THE POTENTIAL FOR MINOR COASTAL STREET FLOODING UP. LOCATIONS
IMPACTED INCLUDE....THE BAY SIDE OF SOUTH BEACH AND PORTIONS OF
A1A IN FORT LAUDERDALE AT TIMES OF HIGH TIDE.

FLZ168-172-173-281315-
/O.EXT.KMFL.CF.S.0010.000000T0000Z-121128T1500Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
816 AM EST TUE NOV 27 2012

...MINOR COASTAL FLOOD POTENTIAL EXTENDED THROUGH WEDNESDAY MORNING...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY 
  SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO 
  TENTH STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE. 

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDES WILL OCCUR BETWEEN 6
  PM EST AND 8 PM EST THIS EVENING...AND BETWEEN 6 AM EST AND 8 AM
  WEDNESDAY MORNING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$
580 
WHUS42 KMFL 271615
CFWMFL

COASTAL HAZARD MESSAGE...RESENT
NATIONAL WEATHER SERVICE MIAMI FL
1114 AM EST TUE NOV 27 2012

...MINOR COASTAL FLOODING EAST COAST...

SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN ABOVE
NORMAL. DURING TUESDAY MORNING HIGH TIDE...LEVELS WERE ABOUT ONE
HALF FOOT ABOVE ASTRONOMICAL NORMALS. WITH THE LUNAR CYCLE
APPROACHING FULL MOON...CREATING HIGHER THAN AVERAGE TIDES...THIS WILL
KEEP THE POTENTIAL FOR MINOR COASTAL STREET FLOODING UP. LOCATIONS
IMPACTED INCLUDE....THE BAY SIDE OF SOUTH BEACH AND PORTIONS OF
A1A IN FORT LAUDERDALE AT TIMES OF HIGH TIDE.

FLZ168-172-173-281500-
/O.EXT.KMFL.CF.S.0010.000000T0000Z-121128T1500Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1114 AM EST TUE NOV 27 2012

...MINOR COASTAL FLOOD POTENTIAL EXTENDED THROUGH WEDNESDAY MORNING...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY 
  SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO 
  TENTH STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE. 

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDES WILL OCCUR BETWEEN 6
  PM EST AND 8 PM EST THIS EVENING...AND BETWEEN 6 AM EST AND 8 AM
  WEDNESDAY MORNING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$
897 
WHUS42 KMFL 280206
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
906 PM EST TUE NOV 27 2012

...MINOR COASTAL FLOODING EAST COAST...

SIMILAR TO THE PAST SEVERAL DAYS...WATER LEVELS WILL REMAIN ABOVE
NORMAL. DURING TUESDAY EVENING HIGH TIDE...LEVELS WERE ABOUT ONE HALF
FOOT ABOVE ASTRONOMICAL NORMALS. WITH THE LUNAR CYCLE APPROACHING
FULL MOON...CREATING HIGHER THAN AVERAGE TIDES...THIS WILL KEEP
THE POTENTIAL FOR MINOR COASTAL STREET FLOODING UP. LOCATIONS
IMPACTED INCLUDE....THE BAY SIDE OF SOUTH BEACH AND PORTIONS OF
A1A IN FORT LAUDERDALE AT TIMES OF HIGH TIDE.

FLZ168-172-173-281015-
/O.CON.KMFL.CF.S.0010.000000T0000Z-121128T1500Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
906 PM EST TUE NOV 27 2012

...MINOR COASTAL FLOOD POTENTIAL EXTENDED THROUGH WEDNESDAY MORNING...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER 
  THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY 
  SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO 
  TENTH STREET...AND PORTIONS OF A1A IN FORT LAUDERDALE. 

* TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND
  THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDES WILL OCCUR BETWEEN
  6 AM EST AND 8 AM WEDNESDAY MORNING.

* IMPACTS...PARTIAL STREET FLOODING POSSIBLE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED STREETS.

$$
550 
WHUS42 KMFL 281409
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
909 AM EST WED NOV 28 2012

FLZ168-172-173-281515-
/O.CAN.KMFL.CF.S.0010.000000T0000Z-121128T1500Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
909 AM EST WED NOV 28 2012

...THREAT FOR MINOR COASTAL FLOODING HAS DIMINISHED...

TIDAL LEVELS HAVE RETURNED TO NORMAL VALUES THIS MORNING...THUS
THE THREAT FOR ADDITIONAL COASTAL FLOODING HAS DIMINISHED.
HOWEVER...IN AREAS THAT HAVE EXPERIENCED SIGNIFICANT BEACH EROSION
OVER THE PAST FEW WEEKS...MINOR FLOODING WILL STILL BE
POSSIBLE...EVEN THOUGH WATER LEVELS WILL BE NORMAL FOR HIGH TIDE.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 25, 3:45 AM EST, 38 minutes earlier.

Area forecast discussion, Nov 25, 3:45 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
345 AM EST SUN NOV 25 2012

.SHORT TERM (TODAY-TUESDAY)...
THE EARLY MORNING SURFACE ANALYSIS SHOWED A WEAKENING COLD FRONT
EXTENDING WEST AND SOUTHWEST ACROSS SOUTH FLORIDA AND HIGH PRESSURE
CENTERED OVER THE LOWER MS VALLEY. THE BEST DEWPOINT GRADIENT WAS
STILL NORTH OF OUR AREA OVER CENTRAL FLORIDA WITH VALUES DOWN TO
AROUND 30 DEGREES ACROSS NORTHERN FLORIDA TO THE MID 40S NORTH OF
LAKE OKEECHOBEE. THE LATEST NUMERICAL GUIDANCE INDICATES THIS DRIER
AIR QUICKLY SPREADING SOUTH INTO THE AREA THROUGH THE FIRST HALF OF
THE DAY TODAY AS THE FRONTAL BOUNDARY CONTINUES SOUTH OF THE AREA.
PLENTY OF DEEP LAYER DRY AIR WITH PRECIPITABLE WATER VALUES DIPPING
BELOW HALF OF AN INCH WILL TRANSLATE TO A VERY SUPPRESSED
ENVIRONMENT WITH MOSTLY CLEAR SKIES AND ANOTHER COOL START THIS
MORNING...ESPECIALLY INLAND AND ACROSS THE NORTHERN AREAS AROUND THE
LAKE. OVER THE COURSE OF THE DAY...HIGH PRESSURE WILL BUILD EAST
OVER THE REGION WITH THE RIDGE AXIS SETTING UP NORTH OF THE AREA.
WINDS WILL REMAIN LIGHT AND QUICKLY VEER TO NORTHEAST. TEMPERATURES
WILL START OUT FROM THE LOW TO MID 40S INLAND AND ACROSS THE
NORTHWESTERN THIRD OF THE AREA TO THE MID/UPPER 50S FARTHER SOUTH
AND SOUTHEAST ALONG THE FLORIDA EAST COAST...THEN QUICKLY INCREASE
INTO THE 60 TO 70 DEGREE RANGE THROUGH THE MID TO LATE MORNING HOURS
AND BACK TO THE 70S FOR THE AFTERNOON HIGHS.

AT THE EAST COAST BEACHES...MAINLY FROM DEERFIELD BEACH TO JUPITER
INLET...A LINGERING NORTHEAST SWELL WILL CONTINUE GENERATE MODERATE
SURF AND STRONG RIP CURRENTS. THEREFORE...WE WILL CONTINUE WITH
THE HIGH RISK OF RIP CURRENTS HEADLINE ALONG THE PALM BEACH COUNTY
COAST FOR ONE MORE DAY AS THE SWELL CONTINUES TO SUBSIDE. FARTHER
SOUTH ALONG THE COAST...WATER LEVEL STATIONS CONTINUE TO INDICATE
HIGHER THAN NORMAL VALUES...SIMILAR TO THE PAST SEVERAL DAYS. AS A
RESULT...MINOR STREET FLOODING...MAINLY ALONG THE VERY SENSITIVE
PORTION OF A1A IN FORT LAUDERDALE AND THE BAY SIDE OF SOUTH
BEACH...WILL REMAIN POSSIBLE AROUND THE HIGH TIDE CYCLES. THE NEXT
HIGH TIDE WILL BE AROUND 6 AM THIS MORNING AND AGAIN LATER TODAY
AROUND 6 PM.

TONIGHT THROUGH TUESDAY...LOW-LEVEL MOISTURE AND TEMPERATURES AROUND
NORMAL WILL RETURN ACROSS SOUTH FLORIDA IN RESPONSE TO THE EASTERLY
FLOW OFF THE ATLANTIC SOUTH OF THE RIDGE AXIS. MODEL SOUNDINGS
INDICATE A VERY SHALLOW MOIST LAYER SETTING UP WITH DRY WSW FLOW
ABOVE THE SUBSIDENCE INVERSION AROUND 5 KFT. PRECIPITABLE WATERS
WILL INCREASE TO AROUND AN INCH. FEW/SCT SHALLOW CU FIELD SPREADING
ASHORE WILL BE THE RESULT...WITH POSSIBLY A FEW BRIEF SHOWERS
DEVELOPING OVER THE ADJACENT ATLANTIC WATERS...WHICH ARE REFLECTED
IN THE WRF MODEL REFLECTIVITY FIELDS.

.LONG TERM (TUESDAY NIGHT-SATURDAY)...
THE PERIOD BEGINS WITH A DEEPENING UPPER TROUGH ACROSS THE EASTERN
STATES AS A SHORTWAVE TROUGH CONTINUES ESE ACROSS THE REGION. THE
ATTENDANT COLD FRONT AT THE SURFACE WILL APPROACH AND MOVE THROUGH
THE AREA SOMETIME TUESDAY NIGHT THROUGH WEDNESDAY. LIMITED DEEP
LAYER MOISTURE ALONG AND AHEAD OF THIS BOUNDARY AND WEAK UPPER
SUPPORT WILL KEEP THE RAIN CHANCES MINIMIZED THROUGH THIS
TIME...WITH THE EXCEPTION BEING A FEW SHOWERS DEVELOPING OVER THE
ADJACENT COASTAL WATERS. OTHERWISE...SOME INCREASE IN CLOUD COVERAGE
WILL REMAIN POSSIBLE. HIGH PRESSURE WILL QUICKLY BUILD EAST ACROSS
THE REGION IN ITS WAKE WITH LIGHT TO MODERATE NORTHEAST FLOW
RETURNING WEDNESDAY NIGHT THROUGH THE SECOND HALF OF THE WEEK.
TEMPERATURES ARE FORECAST TO REMAIN AROUND NORMAL THROUGH THIS
TIME.

&&

.MARINE...
LINGERING NORTHEAST SWELL WILL CONTINUE TO SUBSIDE TODAY ACROSS THE
ATLANTIC WATERS...MAINLY IMPACTING THE PALM BEACH WATERS. WINDS WILL
REMAIN LIGHT THROUGH MONDAY AND GRADUALLY SHIFT TOWARD THE EAST AS
HIGH PRESSURE BUILDS NORTH OF THE MARINE AREA. MODERATE TO FRESH
NORTHEAST WINDS WILL RETURN ACROSS THE MARINE AREA THROUGH THE
MID-WEEK PERIOD AS ANOTHER FRONT APPROACHES AND MOVES THROUGH AND
HIGH PRESSURE BUILDS EAST OVER THE REGION. THIS WILL LEAD TO
BUILDING SEAS AND AN EXERCISE CAUTION TO ADVISORY LEVEL CONDITIONS
MAY BECOME A POSSIBILITY.

WILL KEEP THE COASTAL FLOOD STATEMENT IN PLACE TODAY AS WATER LEVELS
CONTINUE TO RUN ABOVE NORMAL. ELEVATED RISK OF RIP CURRENTS WILL
CONTINUE THROUGH AT LEAST THE FIRST HALF OF THE DAY TODAY AS THE
SURF ASSOCIATED WITH THE NORTHEAST SWELL CONTINUES TO IMPACT THE
DEERFIELD TO JUPITER INLET PORTION OF THE COAST. THIS THREAT SHOULD
DIMINISH LATER TODAY THROUGH TONIGHT.

&&

.FIRE WEATHER...
THE DRY CONDITIONS WILL PERSIST TODAY WITH LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT AND ERC VALUES AROUND CRITICAL
LEVELS THROUGH THE AFTERNOON PERIOD. AS A RESULT...A RED FLAG
WARNING IS NOW IN EFFECT FROM GLADES TO COLLIER. EASTERLY LOW-LEVEL
FLOW ALONG WITH INCREASING MOISTURE WILL RETURN TO THE AREA TONIGHT
THROUGH THE REMAINDER OF THE WEEK...WHICH SHOULD KEEP HUMIDITIES
ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  60  78  65 / 0 0 -  10
FORT LAUDERDALE  76  63  79  69 / 0 0 -  10
MIAMI            76  63  79  67 / 0 0 -  10
NAPLES           73  56  79  62 / 0 0 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL PALM
     BEACH.

     RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
     COASTAL COLLIER-GLADES-HENDRY-INLAND COLLIER.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...15/JR
Hazardous weather outlook, Nov 25, 4:23 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
423 AM EST SUN NOV 25 2012

AMZ630-650-651-670-671-FLZ168-172-173-252200-
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-
423 AM EST SUN NOV 25 2012

...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY...
...MODERATE RISK OF RIP CURRENTS NORTHEAST BROWARD COUNTY...
...MINOR COASTAL/TIDAL FLOODING PORTIONS OF THE ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY TONIGHT

RIP CURRENTS: THE COMBINATION OF A 3 TO 4 FOOT NORTHEAST SWELL AND
FAVORABLE LOW TIDES AT THE COAST OF PALM BEACH COUNTY RESULT IN A
HIGH RISK OF RIP CURRENTS AT THE BEACHES. A NORTHEAST 2 TO 3 FOOT
SWELL WITH FAVORABLE LOW TIDES RESULT IN A MODERATE RISK OF RIP
CURRENTS AT THE NORTHEAST BROWARD COUNTY BEACHES. A SLIGHT RISK OF
RIP CURRENTS IS EXPECTED ACROSS THE REMAINDER OF THE BROWARD COUNTY
BEACHES AND AT THE MIAMI DADE COUNTY BEACHES.

FLOODING: TIDES ALONG THE SOUTHEAST FLORIDA COAST CONTINUE TO RUN
AROUND 1 FOOT ABOVE PREDICTED LEVELS. THIS, IN COMBINATION WITH A
LINGERING SWELL, WILL RESULT IN THE POTENTIAL FOR MINOR COASTAL
FLOODING AT THE TRADITIONAL COASTAL FLOOD PRONE AREAS OF THE
ATLANTIC COAST AGAIN TODAY AND TONIGHT. THE GREATEST RISK IS AROUND
THE TIME OF HIGH TIDE IN THE EARLY MORNING AND LATE AFTERNOON
ESPECIALLY AT SUCH AREAS AS THE BAY SIDE OF SOUTH BEACH AND PORTIONS
OF A1A IN FORT LAUDERDALE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:38 AM ESTRed Flag WarningMFLCollier14 hr
Nov 25, 4:23 AM ESTRip Current StatementMFLPalm Beach15 hr

Nearby

Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.